Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

pattycolombia

Sitagliptin

Recommended Posts

pattycolombia

Anyone knows if sitagliptin cause hypos, endo send it because of asymptomatic lows caused by sulfonylureas and I am having them again

I was in 52 today before my lunch time.

 

 Taking sitagliptin 100 at breakfast and Metformin 580 at dinner.

Share this post


Link to post
Share on other sites
davef

To answer your question, it is generally said that sitagliptin and metformin do not cause lows HOWEVER, generally what the manufacturers say is that they are less likely to cause lows than medications such as sulfonylureas. This does not mean that they do not cause lows.

 

But there is more to your question, your medication is only one part of the equation, you need to also factor in things such as exercise/activity levels, what you are eating and if you have lost weight.

 

During my first year or two after diagnosis, I was only taking metformin, but I was eating fairly low carb and was losing weight. I did get a number of lows (or at least what could be considered a low for a person not using insulin). Mine were never asymptomatic, I always felt them.

 

Did the asymptomatic lows develop over time? To me if they did develop over time it could indicate that you were running lower frequently to the point where your body became used to them and so stopped giving you warning signs.

 

Are you testing regularly, what are your fasting BGs, pre & post meal levels. Is your Doctor looking only at your A1c results or taking into account your daily readings. If you are experiencing frequent asymptomatic lows it is possible (if not likely) that your A1c results will be skewed so to my mind you need to rely more on daily readings (fasting, pre/post meal) as they're going to give more accurate information from which to base your management on.

 

As I mention you need to look at this as part of the whole and not just looking at the lows.

Share this post


Link to post
Share on other sites
dowling gram

I agree with Dave. I have been on 100 MG of Januvia since shortly after I was diagnosed 3 years ago and have never had a low. Do you use a glucometer and test the food you eat? What are your readings like when you experience the symptoms of a low? Are you on a low carb diet and do you test the food you eat?

 

If you have not cut down on eating carbohydrates and your blood glucose is usually high and then it drops you may be having false lows. A false low is when you your blood glucose drops from a high number to the normal range. Your body reacts like you were having a low but you are not. It is only the dramatic drop in your blood glucose.

 

Diabetes can not be controlled by medication alone. Diet plays the biggest part getting and keeping control of your blood glucose.

Share this post


Link to post
Share on other sites
jwags

It isn't in the class of drugs like sulfonyureas. My dad was in Januvia for 4 years and never had a low. in fact it never really lowered his bg thst much. I only take metformin and I find it hard to even get below 100,

Share this post


Link to post
Share on other sites
pattycolombia

Thanks for your answers, diet is one carb (small portion) in principal meals, veggies and protein in lunch and dinner, snacks fruit or nuts or sugar free snack bars. Breakfast is a hot beverage,  protein (egg or cheese) and  carb. 

Bed time time snack is light jelly or cheese and sugar free / fat free yogurt.

20-30 minutes daily walking (fast pace dogs pulling ;) ) Monday thru Saturday, on Sundays is  an hour.

 

All time average measures 122

90 days 120

60 days 118

Measured lows have been 59, 62, 49, 52

49 was the only one I felt

 

Patty

Share this post


Link to post
Share on other sites
miketurco

Hi Patty, are those the only two meds you take? It just seems odd that you'd be getting lows. Not impossible but definitely unusual.

 

If you don't mind me asking, what do you eat for lows?

Share this post


Link to post
Share on other sites
pattycolombia

Mike yes they are only meds for supplements take garlic pearls and birdseed milk (3/4 times a week)

 

For lows have ate dried cranberries, hard candies and crunchy NV snack bar.

Share this post


Link to post
Share on other sites
Stl-T2

I think I would ask to drop the sitagliptin.  I think it's more likely than the met to be causing your lows.  If you can't maintain good control with your current dose of met and diet and exercise, I'd try increasing the met dose before adding anything else.  

Share this post


Link to post
Share on other sites
pattycolombia

Sorry for typo met is 850 and one is what I can take they initially send 2 but due to gastritis had to take also 2/3 omeprazol daily so it was change to glibenclamide - sulpha

Share this post


Link to post
Share on other sites
pattycolombia

Yes they do dosage with sulphs was 3 daily and they caused me lows (2 measured), so again endo change meds this time to januvia at breakfast and met at dinner- going on second month with them, but again having them. 

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.